Alert archive / Nebraska / Wind Advisories in 2009

Wind Advisory 18, NWS Hastings, NE

September 26, 200918 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Sep 26, 2009, 3:00 PM CDT for 18 counties in Nebraska. It took effect at Sep 27, 2009, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2009, 3:00 PM CDT (20:00 UTC)
In effect from
Sep 27, 2009, 12:00 PM CDT
Expired
Sep 27, 2009, 5:45 PM CDT
In force
6 hr
Issued by
NWS Hastings, NE

Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 69 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2009-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2009-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 262000
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
300 PM CDT SAT SEP 26 2009

NEZ039>041-046>049-060>063-270400-
/O.NEW.KGID.WI.Y.0018.090927T1700Z-090928T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA
300 PM CDT SAT SEP 26 2009

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY. 

STRONG NORTHWEST WIND ARE EXPECTED TO DEVELOP BEHIND A COLD FRONT
ON SUNDAY AFTERNOON. WIND SPEEDS WILL AVERAGE 25 TO 35 MPH...AND
GUST TO NEAR 45 MPH. THE WINDS SHOULD GRADUALLY SUBSIDE EARLY
SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
000 
WWUS73 KGID 270147 AAA
NPWGID

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
847 PM CDT SAT SEP 26 2009

...STRONG NORTHWEST WINDS POSSIBLE SUNDAY AFTERNOON TO EARLY EVENING...

.A FAST MOVING COLD FRONT WILL SURGE SOUTHEAST ACROSS THE REGION
ON SUNDAY. BEHIND THIS FRONT...THE PRESSURE GRADIENT IS EXPECTED
TO TIGHTEN ENOUGH TO BRING STRONG NORTHWEST WINDS WITH SUSTAINED
WINDS OF 25 TO 35 MPH ALONG WITH BRIEF GUSTS UP TO 45 MPH...MAINLY
NORTH OF INTERSTATE 80 ACROSS CENTRAL NEBRASKA.

NEZ039>041-046>049-060>063-271000-
/O.CON.KGID.WI.Y.0018.090927T1700Z-090928T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA
847 PM CDT SAT SEP 26 2009

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY...

LOOK FOR SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH ALONG WITH
BRIEF GUSTS UP TO 45 MPH...TO DEVELOP BY EARLY SUNDAY AFTERNOON
FOR AREAS MAINLY NORTH OF INTERSTATE 80 ACROSS CENTRAL NEBRASKA.
STRONG WINDS WILL REMAIN POSSIBLE INTO THE EARLY EVENING HOURS BUT
SHOULD GRADUALLY EASE BELOW ADVISORY CRITERIA BY SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KGID 270914
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
414 AM CDT SUN SEP 27 2009

NEZ039>041-046>049-060>063-271730-
/O.CON.KGID.WI.Y.0018.090927T1700Z-090928T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA
414 AM CDT SUN SEP 27 2009

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

NORTHWEST WINDS OVERTAKE THE AREA BY LATE MORNING...AND INCREASE
IN SPEED SUBSTANTIALLY THIS AFTERNOON. LOOK FOR SUSTAINED WINDS
OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH AT TIMES. THE STRONG WINDS
WILL CONTINUE UNTIL RIGHT ABOUT SUNSET...BUT WILL DROP BELOW 
ADVISORY CRITERIA SHORTLY THEREAFTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KGID 271621
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1121 AM CDT SUN SEP 27 2009

NEZ064-072>077-280000-
/O.EXA.KGID.WI.Y.0018.090927T1700Z-090928T0000Z/
YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA
1121 AM CDT SUN SEP 27 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH AT TIMES
WILL BE POSSIBLE THIS AFTERNOON. THE STRONG WINDS WILL CONTINUE
UNTIL ABOUT SUNSET...BUT WILL DROP BELOW ADVISORY CRITERIA
SHORTLY THEREAFTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ039>041-046>049-060>063-280000-
/O.CON.KGID.WI.Y.0018.090927T1700Z-090928T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA
1121 AM CDT SUN SEP 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH AT TIMES
WILL BE POSSIBLE THIS AFTERNOON. THE STRONG WINDS WILL CONTINUE
UNTIL ABOUT SUNSET...BUT WILL DROP BELOW ADVISORY CRITERIA
SHORTLY THEREAFTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KGID 272245 AAA
NPWGID

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
545 PM CDT SUN SEP 27 2009

NEZ039>041-046>049-060>064-072>077-272345-
/O.CAN.KGID.WI.Y.0018.000000T0000Z-090928T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA
545 PM CDT SUN SEP 27 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH NORTH TO NORTHWEST WINDS WILL REMAIN BREEZY THROUGH MUCH
OF THIS EVENING...WINDS HAVE ALREADY EASED BELOW ADVISORY
CRITERIA. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Sep 26, 2:53 PM CDT, 7 minutes earlier.

Area forecast discussion, Sep 26, 2:53 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
253 PM CDT SAT SEP 26 2009

.SHORT TERM...TONIGHT THROUGH 12Z MONDAY.  THE PRIMARY ISSUE WILL BE
WINDS AND POTENTIAL FIRE WEATHER CONCERNS ON SUNDAY AFTERNOON.  IT
SHOULD REMAIN QUIET TONIGHT ACROSS THE FORECAST AREA...HOWEVER A
STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION ON SUNDAY.
THE 26.12Z NAM AND GFS ARE IN REASONABLE AGREEMENT IN THEIR HANDLING
OF THE FRONTAL PASSAGE...AND MORE OR LESS HAVE IT THROUGH MOST OF
THE FORECAST AREA BY 18Z SUNDAY.  THE FRONT SHOULD PASS ACROSS THE
FORECAST AREA DRY DUE TO LIMITED MOISTURE...HOWEVER WINDS WILL INCREASE
BEHIND THE BOUNDARY SUNDAY AFTERNOON. MOMENTUM TRANSFER FROM THE
26.12Z NAM BUFR SOUNDINGS SUGGEST WIND GUSTS COULD APPROACH 40 KTS
IN NORTHERN PORTIONS OF THE FORECAST AREA SUNDAY AFTERNOON...WHILE
SPEEDS IN THE SOUTH ARE NOT FORECAST TO BE QUITE THAT STRONG.
AFTER COLLABORATION WITH SURROUNDING OFFICES...HAVE OPTED TO ISSUE
A WIND ADVISORY FOR SUNDAY AFTERNOON FOR AREAS ROUGHLY NORTH OF
INTERSTATE 80.

FIRE WEATHER IS ANOTHER POTENTIAL CONCERN FOR SUNDAY AFTERNOON DUE
TO THE COMBINATION OF DEWPOINTS DECREASING BEHIND THE FRONT AND
THE STRONG WINDS. CURRENTLY LOWEST RELATIVE HUMIDITY VALUES ARE
FOREACAST TO BE IN THE 20 TO 25 PERCENT RANGE FOR A BRIEF PERIOD
SUNDAY AFTERNOON. THINK THAT CONDTIONS COULD APPROACH RED FLAG
CRITERIA...HOWEVER ITS STILL QUESTIONABLE ENOUGH TO NOT HOIST A
FIRE WEATHER HEADLINE AT THIS POINT.

MUCH COOLER AIR WILL BE IN PLACE FOR SUNDAY NIGHT WITH
TEMPERATURES IN NORTH AND WEST PORTIONS OF THE FORECAST AREA
EXPECTED TO APPROACH THE MID TO UPPER 30S. THOUGHT ABOUT
MENTIONING THE POTENTIAL FOR FROST IN THE GRIDS/HAZARDOUS WEATHER
OUTLOOK FOR MONDAY MORNING...BUT CURRENTLY AM KEEPING WINDS AROUND
10 KTS OVERNIGHT WHICH WILL LIKELY LIMIT THE FROST POTENTIAL.

.LONG TERM...MONDAY THROUGH SATURDAY. MAIN FORECAST CONCERNS ARE
CHANCES FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AND
TEMPERATURES THROUGH THE PERIOD.

AN UPPER LEVEL RIDGE BUILDS IN THE WESTERN CONUS AND A SURFACE HIGH
PRESSURE SYSTEM SLIDES INTO THE AREA. THIS WILL KEEP SKIES CLEAR ON
MONDAY THROUGH TUESDAY. THE HIGH SLIDES ACROSS THE FORECAST AREA ON
MONDAY AND MONDAY NIGHT LINGERS IN THE EASTERN PART OF THE FORECAST
AREA. WITH THE CLEAR SKIES...LIGHT WINDS AND RELATIVELY DRY
AIR...TEMPERATURES SHOULD DROP OFF MONDAY NIGHT. SOME OF THE
GUIDANCE HAS LOW TEMPERATURES DROPPING OFF TO NEAR 32 DEG F FOR
TUESDAY MORNING. HAVE KEPT MID 30S GOING AT THIS TIME BUT WILL HAVE
TO WATCH TO SEE WHERE THAT SURFACE HIGH IS FOR MONDAY NIGHT AND HOW
COLD TEMPERATURES WILL GO.

THE UPPER RIDGE AND SURFACE HIGH MOVE OFF TO THE EAST FOR TUESDAY
AND WEDNESDAY. EXPECT WARM...DRY AND BREEZY CONDITIONS DURING THIS
TIME.

MODELS ARE STARTING TO COME INTO BETTER AGREEMENT ON THE TIMING OF
THE NEXT SYSTEM TO AFFECT THE AREA. THE GFS IS SLOWER THAN THE ECMWF
BUT THE SURFACE LOW AND COLD FRONT SHOULD BE MOVING THROUGH THE
FORECAST AREA WEDNESDAY NIGHT INTO THURSDAY. ALONG WITH THE FRONT
THERE SHOULD BE A CHANCE FOR THUNDERSTORMS. THE COLD FRONT IS OUT OF
THE AREA BY THURSDAY AFTERNOON BUT EXPECT THAT THERE COULD BE SOME
SHOWERS OR THUNDERSTORMS UNTIL THE UPPER LEVEL TROUGH MOVES THROUGH
THE AREA THURSDAY NIGHT. TEMPERATURES WILL COOL OFF THURSDAY AND
FRIDAY BEHIND THE COLD FRONT. TEMPERATURES START A SLOW RECOVERY ON
SATURDAY.

&&

.AVIATION...18Z TAF. A GENERALLY QUIET PERIOD IS EXPECTED WITH VFR
CONDITIONS. THE MAIN ISSUE WILL BE WINDS...WITH WESTERLY WINDS THIS
AFTERNOON BECOMING SOUTHERLY THIS EVENING. WINDS WILL THEN
INCREASE FROM THE NORTH/NORTHWEST TOWARDS THE END OF THE TAF
PERIOD BEHIND A COLD FRONT. THE STRONGEST WINDS SHOULD OCCUR JUST
BEYOND THE TAF VALID PERIOD...HOWEVER DID SHOW THEM BECOMING GUSTY
AROUND 17Z BEHIND THE FRONTAL BOUNDARY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM NOON TO 7 PM CDT SUNDAY FOR NEZ039>041-
     046>049-060>063.

KS...NONE.
&&
Hazardous weather outlook, Sep 26, 3:00 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
300 PM CDT SAT SEP 26 2009

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
271200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
300 PM CDT SAT SEP 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND A COLD FRONT
ON SUNDAY AFTERNOON. THE STRONGEST WINDS WILL GENERALLY RESIDE
ALONG AND NORTH OF INTERSTATE 80 WHERE A WIND ADVISORY HAS BEEN
POSTED FOR SUNDAY AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS FROM WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Advisories in Nebraska, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.